I'm 37 years old, non smoker/drinker and I have had intermittent upper abdominal pain (left and right side) tenderness in the diaphragm area and left side flank pain for about two weeks. My appetite is fine though I recently changed my eating habits to lose weight. The last three or four days my stool has become very pale yellow and brown and is not formed but clumped. I have no fevers or any other discomfort. I'm concerned this could be pancreas related? I had a complete metabolic panel work up last week and my liver functions are normal. The only elevated levels were my glucose (104) my LDL cholesterol (126) . All other numbers (except TSH .020) we're spot on. I am taking Methimazole, Omeprazole, Fluoxetine and Xanax currently. I'm taking the Methimazole due to Graves Disease diagnosis. I'm very worried about my pancreas. Would my liver function tests be "off" if I were having a potential issue with my pancreas or bile ducts? I think I'm making myself sicker due to worry. I do have an appointment with a Gastroenterologist but they can't see me for three weeks.
I can understand your worries and would try my best to address them on net.
Any change in stool color, texture and consistency can be due to dietary changes. The same can cause bloating, gas, acidity and hence upper abdominal pain. You can stop this diet and take your normal diet and see if the stool color and consistency returns to original. If this is the case, then the upper abdominal pain will also go.
Other than this, yes, pancreatic dysfunction and inflammation can cause stool changes along with upper abdominal pain. If common bile duct is involved then liver function will be affected. In this case the stool is clay colored and not a mix of pale yellow and brown.
Otherwise pancreatic function can be affected without liver affliction. Pancreatic enzymes (amylase and lipase), fecal elastase in stool, serum trypsinogen, CT scan and ultrasounds (which often come back normal), MRI, ERCP and MRCP (all of which are more conclusive) are the tests used for diagnosis.
Other possibilities are inflammatory bowel conditions such as Crohn’s, celiac, IBS etc. It can be side effects of slimming pills, if you take any. Bacterial overgrowth and short bowel syndrome where food passes very quickly can be another cause. Take probiotics and see if it helps.
While you wait for the appointment with the gastroenterologist, please change your diet and take probiotics and see if they help. You could also maintain a food log and see if any particular food type increase your symptoms.
I sincerely hope you will find this information useful. Hope you get well soon! Good Luck and take care!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.